Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey everyone

So i was prescribed tazorac 0.05% gel a couple of weeks ago, but then I left for Toronto and I didn't want my skin breaking out while there, so I decided not to use tazorac while gone for 2 weeks. During those 2 weeks my skin got soooo bad :( There were whiteheads everywhere, my pores were huge, and my skin was dry from the flights. It was the worst combination of everything bad that could possibly happen to my skin.

Anyway, I returned last wednesday and I started using the tazorac. Within the first few nights my skin got so much better! It looked as if there would be no initial purge and my skin was almost 100% clear! Boy was I wrong Starting the fourth night, my skin has started breaking out so much. It's not even the breakouts that concern me, it's the dryness and pain felt by my skin. Every morning I wake up and my skin is flaking and scaly. Any of the breakouts that were there the prior night, would be drier, but they would be red as hell and start to bleed. Furthermore, my forehead looks awful! Idk what it is, but it looks like the pores have expanded and oatmeal was placed in every single opening. Its absolutely disgusting!

I was wondering if there was anything I could do for the dryness, initial purge, and overall horridness of this initial stage. It honestly hurts to wake up every morning and see my face. Overtop of that, any moisturizer I apply stings so badly. Please help!

Share this post


Link to post
Share on other sites

Tazorac is amazing.By far the best retinoid of them all:) So be patient - it will be worth it.

For the dryiness buy a cream for a sensitive skin.You don't have to worry that it would clog your pores because on retinoids (topical or oral)it rarely happens.When I was using tazorac i would use creams for dry skin and none of them clog my pores or caused breakout.

As for breakout ,omg I remember that mine was really,really horrible.You can't do much besides just waiting it out.You could go to dermatologist and ask for oral antibiotic as it would bring a relief from a IB or you could ask for a topical antibiotic and is it with tazorac.

Edited by lukii

Share this post


Link to post
Share on other sites

What your going through is pretty text book. Stick with it. If your skin is burning badly from moisturizer, you need to cut back on the amount of gel you are using. You should just be using a pea size or a bit bigger on your entire face, anything more than that, this early on would cause the burning feeling your getting.

Also I recommend getting a new moisturizer if it continues. Something that is very gentle. I really like ceraVe moisturizer in the tub. Not the one in the pump. I used that while I was taking Accutane and my skin was so thin and fragile, I never had any burning feeling from that. The ceraVe in the tub is very hydrating which will be good for your skin, since you will be experiencing peeling and flaky skin. It is very light and a good texture, feels good on the skin, sets into the skin quickly so you can apply makeup shortly after applying it. The tub is kind of pricy compared to other moisturizers I believe it is around 15 bucks depending where you buy it. It's cheaper if you order online somewhere, but it is sold at any pharmacy or target, walmart type store.

Share this post


Link to post
Share on other sites

Tazorac is amazing.By far the best retinoid of them all:) So be patient - it will be worth it.

For the dryiness buy a cream for a sensitive skin.You don't have to worry that it would clog your pores because on retinoids (topical or oral)it rarely happens.When I was using tazorac i would use creams for dry skin and none of them clog my pores or caused breakout.

As for breakout ,omg I remember that mine was really,really horrible.You can't do much besides just waiting it out.You could go to dermatologist and ask for oral antibiotic as it would bring a relief from a IB or you could ask for a topical antibiotic and is it with tazorac.

I don't have too many breakouts surprisingly. Theres a cluster of whiteheads on my forehead, which will probably go away soon and I have one or two actives ones on my cheeks. What really annoys me is the leathery dry flaky skin that is everywhere. I'll wake up every morning and it will just be shedding everywhere :( The soonest term appointment i could get is sept. 3, so I'll just have to wait it out. Hopefully my skin will get better before school starts.

What your going through is pretty text book. Stick with it. If your skin is burning badly from moisturizer, you need to cut back on the amount of gel you are using. You should just be using a pea size or a bit bigger on your entire face, anything more than that, this early on would cause the burning feeling your getting.

Also I recommend getting a new moisturizer if it continues. Something that is very gentle. I really like ceraVe moisturizer in the tub. Not the one in the pump. I used that while I was taking Accutane and my skin was so thin and fragile, I never had any burning feeling from that. The ceraVe in the tub is very hydrating which will be good for your skin, since you will be experiencing peeling and flaky skin. It is very light and a good texture, feels good on the skin, sets into the skin quickly so you can apply makeup shortly after applying it. The tub is kind of pricy compared to other moisturizers I believe it is around 15 bucks depending where you buy it. It's cheaper if you order online somewhere, but it is sold at any pharmacy or target, walmart type store.

Yeah I just switched moisturizers to nivea soft, but i'm reapplying constantly because the dry skin just seeps through everything. Thanks for the recommendations! I'll definitely be trying them out. I'm hoping the dryness subsides otherwise it'll be impossible to apply any makeup. I'm actually thinking of just going back onto accutane. It worked great for me the first time, but my mom just does not like the side effects. Fingers crossed that this works though! Thanks again!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×